Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 15, NWS Des Moines, IA

December 14, 200811 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Dec 14, 2008, 3:54 AM CST for 11 counties in Iowa. It took effect at Dec 14, 2008, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 3:54 AM CST (09:54 UTC)
In effect from
Dec 14, 2008, 12:00 PM CST
Expired
Dec 14, 2008, 9:00 PM CST
In force
9 hr
Issued by
NWS Des Moines, IA

Counties Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 140954
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CST SUN DEC 14 2008

...STRONG WINDS EXPECTED OVER WESTERN IOWA THIS AFTERNOON AND
EARLY EVENING...

.A STRONG COLD FRONT MOVING THROUGH THE MISSOURI RIVER VALLEY THIS
MORNING WILL QUICKLY SWITCH WINDS TO THE NORTHWEST WITH A SHARP
INCREASE IN SPEED AFTER ITS PASSAGE. THE WINDS SHOULD SUBSIDE
SOMEWHAT AS THE FRONT AND ASSOCIATED LOW PRESSURE AREA REACH THE
GREAT LAKES TONIGHT.

IAZ004-005-015-023-024-033-034-044-045-057-070-141800-
/O.NEW.KDMX.WI.Y.0015.081214T1800Z-081215T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...AUDUBON...ATLANTIC
354 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

WINDS WILL SHIFT TO THE NORTHWEST THIS MORNING WITH A SHARP
INCREASE IN SPEED TOWARD NOONTIME. LITTLE CHANGE IS THEN
ANTICIPATED THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...AND GUSTS APPROACHING 40
MPH AT TIMES.

ALTHOUGH THE NORTHWEST WINDS WILL REMAIN BRISK OVERNIGHT...SPEEDS SHOULD
DROP BELOW ADVISORY CRITERIA. THEY WILL STILL BE ENOUGH TO PRODUCE
DANGEROUS WIND CHILLS HOWEVER. A WIND CHILL ADVISORY IS ALSO IN
EFFECT FOR EARLY MONDAY MORNING. SEE OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SMALL
2 follow-up statements
000 
WWUS73 KDMX 141644
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1044 AM CST SUN DEC 14 2008

...STRONG WINDS EXPECTED OVER WESTERN IOWA THROUGH EARLY THIS
EVENING...

.WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE TO BE STRONG AND
GUSTY. THE WINDS SHOULD SUBSIDE SOMEWHAT AS THE FRONT AND
ASSOCIATED LOW PRESSURE AREA REACH THE GREAT LAKES TONIGHT.

IAZ004-005-015-023-024-033-034-044-045-057-070-150045-
/O.CON.KDMX.WI.Y.0015.081214T1800Z-081215T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...AUDUBON...ATLANTIC
1044 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WEST NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH
GUSTS APPROACHING 40 MPH AT TIMES WILL CONTINUE THROUGH EARLY THIS
EVENING.

ALTHOUGH THE NORTHWEST WINDS WILL REMAIN BRISK OVERNIGHT...SPEEDS
SHOULD DROP BELOW ADVISORY CRITERIA. THEY WILL STILL BE ENOUGH TO
PRODUCE DANGEROUS WIND CHILLS HOWEVER. A WIND CHILL ADVISORY IS
ALSO IN EFFECT FOR THIS AFTERNOON AND TONIGHT. SEE OTHER NATIONAL
WEATHER SERVICE PRODUCTS FOR DETAILS.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER
000 
WWUS73 KDMX 142126
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CST SUN DEC 14 2008

...STRONG WINDS EXPECTED OVER WESTERN IOWA THROUGH EARLY THIS
EVENING...

.WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE TO BE STRONG AND
GUSTY. THE WINDS SHOULD SUBSIDE SOMEWHAT AS THE FRONT AND
ASSOCIATED LOW PRESSURE AREA REACH THE GREAT LAKES TONIGHT.

IAZ004-005-015-023-024-033-034-044-045-057-070-150300-
/O.CON.KDMX.WI.Y.0015.000000T0000Z-081215T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...AUDUBON...ATLANTIC
326 PM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WEST NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS
APPROACHING 45 MPH AT TIMES WILL CONTINUE THROUGH EARLY THIS
EVENING.

ALTHOUGH THE NORTHWEST WINDS WILL REMAIN BRISK OVERNIGHT...SPEEDS
SHOULD DROP BELOW ADVISORY CRITERIA. THEY WILL STILL BE ENOUGH TO
PRODUCE DANGEROUS WIND CHILLS HOWEVER. A WIND CHILL ADVISORY IS
ALSO IN EFFECT FOR THIS AFTERNOON AND TONIGHT. SEE OTHER NATIONAL
WEATHER SERVICE PRODUCTS FOR DETAILS.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:18 AM CST, 36 minutes earlier.

Area forecast discussion, Dec 14, 3:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
318 AM CST SUN DEC 14 2008

.SYNOPSIS...
08Z SFC ANLYS PLACES SFC LOW BETWEEN HSI-LNK WITH TRAILING COLD
FRONT ACROSS KS INTO CO.  WRMFNT EXTENDS FROM LOW INTO SRN MN AND WI
WITH ARCTIC FRONT DRAPED ACROSS MN APPROACHING FSD.  STRONG CAA AND
PRES RISES BEHIND SYSTEM WITH NEARLY 40F CHANGE ACROSS FRONT BETWEEN
ONL-FNB.  SEVERAL SHORT WAVES NOTED IN SWLY FLOW AHEAD OF ROCKIES
TROUGH...BUT GLANCING US TO THE NW WITH MUCH OF FORCING FROM
SIOUXLAND AREA W AND N.

.SHORT TERM...TODAY
EVOLUTION OF TEMPS/DEWPOINT...WIND AND PRECIP POTENTIAL OBVIOUSLY
MAIN QUESTIONS TODAY.  AS IS OFTEN THE CASE WITH SYSTEMS OF THIS
STRENGTH...MODELS ARE NOT CAPTURING TEMP GRADIENT WELL ON EITHER END
OF THE EXTREME.  NAM AND ESPECIALLY RUC ARE DOING THE BEST AND WILL
BE FOLLOWED.  THIS RESULTS IN WARMER TEMPS THAN PREVIOUSLY
ANTICIPATED AHEAD OF FROPA...WHICH SHOULD MAINLY AFFECT AREA
15-21Z...AND COOLER/DRIER CONDITIONS BEHIND.  WITH SHARPLY
INCREASING MSLP GRADIENT AND ISALLOBARIC MAX BEHIND SYSTEM...EXPECT
WINDS TO JUST ECLIPSE SUSTAINED 30 MPH CRITERIA THIS AFTERNOON AND
EARLY EVE SO WIND ADVY WILL BE IN EFFECT FOR SMALL PARTS OF WRN/NW
SECTIONS.  WITH COLD AIR SURGE AND MIXED LAYER FAIRLY SHALLOW /500M/
DO NOT EXPECT MUCH MORE THAN THAT WITH GUSTS.

MODEL HAVE BEEN CONSISTENT SPITTING OUT LIGHT QPF WITH THE PASSAGE
OF THIS SYSTEM.  HOWEVER THIS MUST BE FROM SHALLOW MOISTURE AS
SOUNDINGS SHOW LITTLE ABOVE 2KM.  THIS IS SOMEWHAT OF A CONCERN
HOWEVER BECAUSE MODELS HAVE BEEN EMPHATIC DEVELOPING THIS LOW
STRATUS BUT NO SIGNS YET...CIGS STILL 2500FT OR HIGHER.  CONSIDERING
40+ DEWPOINTS ARE SURGING INTO IA...STILL EXPECT THIS TO HAPPEN BUT
MAY TAKE LONGER THAN MODELS DEPICT.  THUS STILL HAVE CHANCE/LOW END
LIKELY POPS...BUT THIS IS MAINLY DUE TO MEASURABLE DRIZZLE MORE THAN
RAIN.  P-TYPE MAY CHANGE TO LIGHT FRZG RAIN OR FRZG DRZL BEHIND
FROPA AND THEN POSSIBLY TO LIGHT SNOW/FLURRIES AS DENDRITIC MOISTURE
INCREASES BEHIND FRONT.  DGZ WILL BE QUITE SHALLOW...NO HIGHER THAN
1.5KM BY LATE AFTERNOON.  QPF VERY MINIMAL SO NO SIGNIFICANT
CONCERNS OR HEADLINES IN THAT REGARD.

.LONG TERM...TONIGHT THROUGH SATURDAY
STRONG ARCTIC FRONT TO BE NEARLY EAST OF THE AREA BY EARLY TONIGHT
BUT PLENTY OF DETAILS TO SORT OUT AS IT PASSES. MODELS CONTINUE TO
HINT AT A SECONDARY BAND OF PRECIP JUST BEHIND THE BOUNDARY WITH SOME
FRONTOGENETICAL FORCING BETWEEN H750-H600. FORCING AND QPF COMBINED
SHOULD RESULT IN A BAND OF ONE TO ONE AND ONE HALF INCH OF SNOW
ACROSS THE SOUTHEAST DURING THE EARLY EVENING HOURS. WINDS ALREADY
PICKING UP BY THEN...SO WILL BE LOOKING AT RATHER POOR CONDITIONS
FOR A BRIEF TIME THERE WITH LOW VSBYS AND BLOWING SNOW. WILL NOT
ISSUE ANY HEADLINES FOR POTENTIAL NOW GIVEN THE NUMBER OF OTHER
CONCERNS TODAY AND TONIGHT. THAT BEING SAID...DAY SHIFT WILL HAVE TO
WATCH FOR POSSIBLE WINTER WEATHER CONDITIONS THERE LATER TODAY. NEXT
CONCERN IS THE WIND CHILL FOR TONIGHT. MODELS SETTLING IN ON COLDER
OVERNIGHT LOWS WITH H850 TEMPS BRUSHING -20C ACROSS THE FAR
NORTH/EURO AND EVEN COLDER/GFS. UPSTREAM READINGS OF -10F OR LOWER
TONIGHT WHERE -20C WAS LOCATED OVER THE NORTHERN DAKOTAS LATE LAST
NIGHT. FEEL MORE CONFIDENT WITH MINS OF NEARLY -10F ACROSS THE NORTH
TONIGHT AND NEARING ZERO CENTRAL. WINDS WILL MIX AS THE EVENING
PROGRESSES WITH 30 TO 35 MPH GUSTS AND SUSTAINED 25 TO 30 MPH. THIS
WILL PULL WIND CHILLS DOWN TO -20F OR LOWER FROM HIGHWAY 92 NORTH
THROUGH AT LEAST 18Z MONDAY. NORTH OF HIGHWAY 20...AM EXPECTING WIND
CHILL READINGS TO REMAIN BELOW CRITERIA MOST OF MONDAY AND WILL
EXTEND THE ADVISORY THERE ALL DAY. SUBSIDENCE RATHER STRONG AS
TONIGHT PROGRESSES...RESULTING IN CLEARING MOST AREAS AS HIGH BUILDS
IN FOR MONDAY AFTERNOON. WINDS MONDAY WILL MIX BUT DIMINISH DURING
THE DAY AS THE RIDGE FILES THROUGH THE AREA. DAY TIME HIGHS WILL BE
VERY COLD...ONLY IN THE SINGLE DIGITS TO MID TEENS. ANOTHER VERY
COLD NIGHT IS EXPECTED MONDAY NIGHT BUT CLOUD COVER FROM APPROACHING
SYSTEM WILL CAP DROP-OFF WEST AND SOUTH. WATER VAPOR IMAGERY
CONTINUES TO SHOW PRONOUNCED TROUGH OVER THE WEST COAST TONIGHT WITH
NUMEROUS WAVES PROPAGATING EAST. MODELS HAVE BEEN ADVERTISING A
DECENT OVERRUNNING EVENT FOR TUESDAY FOR THE PAST TWO TO THREE DAYS.
STRONG BAROCLINIC ZONE IN PLACE WITH QUICK MOVING H500 WAVE AND
MODEST MOISTURE TRANSPORT AT H850 WITH 20 TO 25KT WINDS WILL PROMOTE
A LARGE AREA OF SNOWFALL ACROSS IOWA TUESDAY. CURRENT INDICATIONS
ARE THAT CONVECTIVE ENHANCEMENT WILL NOT BE A MAJOR ISSUE...THOUGH
SLIGHTLY NEG EPV VALUES ARE FORECAST. BUT EVEN WITH THAT...SNOWFALL
RATIOS OF 17:20:1 AND MODEST LIFT IN THE SNOW GROWTH ZONE DURING THE
DAY SHOULD HELP PRODUCE MODERATE TO POSSIBLE HEAVY SNOWFALL
ACCUMULATIONS BETWEEN EARLY AM HOURS SOUTHWEST...TOWARD EAST CENTRAL
SECTIONS BY LATE AFTERNOON. MOISTURE AMOUNTS POINTING TOWARD .25 TO
.40 MAX...SO SNOWFALL MAY BE SIGNIFICANT. THE EURO HAS BEEN MOST
CONSISTENT WITH THIS FEATURE THE PAST TWO DAYS. WIND DOES NOT LOOK
TO BE A MAJOR FACTOR FOR NOW...BUT MAY IMPACT BLOWING TO SOME
DEGREE. IF THIS ISNT ENOUGH FOR NOW ...MODELS EJECT ANOTHER SYSTEM
TOWARD THE AREA ON THURSDAY. BY MIDWEEK THE DEEP COLD AIR MASS OVER
THE REGION HAS BEEN DISPLACED SOMEWHAT NORTH. THIS WILL SET THE
STAGE FOR A MIXED EVENT ON THURSDAY. EURO IS STILL COLDER THAN THE
GFS WHICH MAY BE SHOWING A MORE NORTHERLY BIAS WITH THE DISPLACEMENT
OF THE COLD AIR. BOTH GFS AND EURO SUGGEST STRONG H850 MOISTURE
TRANSPORT WITH THE GULF PRETTY MUCH WIDE OPEN. TOO EARLY TO WORRY
ABOUT AMOUNTS...BUT THE SOUTH MAY EXPERIENCE A FZRA/SN MIX WHILE
CENTRAL AND AREAS NORTH APPEAR TO BE ALL SNOW. EURO A BIT MORE
GENEROUS ON QPF WITH .50 TO .75 FOR THE 14/00Z RUN WHILE THE GFS IS
CLOSER TO .25 TO .50 AT 14/00Z. ONE OTHER THING TO CONSIDER IS THE
POTENTIAL FOR CONVECTIVE PRECIP WITH THIS EVENT GIVEN THE STRENGTH
OF THE WIND FIELD. PLENTY OF TIME TO TRACK THIS EVENT LATER...BUT
HAS THE POTENTIAL TO BE SIGNIFICANT. INTO THE WEEKEND ANOTHER SHOT
OF ARCTIC AIR IS EXPECTED TO DROP SOUTHEAST. GIVEN THE CURRENT MODEL
FORECAST AIRMASS...WEEKEND MAX AND MINS WILL PROBABLY NEED MODEST
DOWNWARD ADJUSTMENT ONCE SNOW COVER IS REESTABLISHED OVER THE AREA
AND DEPTH BECOMES REALIZED BY REPORTS.

&&

.AVIATION...14/06Z
MAIN CONCERN CONT TO BE WITH THE POTENTIAL FORMATION OF ST AND DZ.
INIT SOUNDINGS WERE QUITE DRY AT 00Z/14 AND WILL DELAY THE ONSET OF
IFR CONDS DUE TO THE DRYNESS TO OVERCOME.  EXPECT TO SEE A SUDDEN
DVLPMT OF LO ST BR AND DZ OVER SERN AND NRN IA AFT 09Z OR SO.  VERY
SLOW IMPVMT ON SUN UNTIL FROPA.  CDFNT SHUD REACH KMCW-KDSM AREA
AROUND MID DAY AND PASS EAST OF THE TAF SITES TWD 00Z/15.  EXPECT
MVFR CIGS POST FROPA WITH SGT WNWLY WINDS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

...WIND ADVY THIS AFTERNOON AND EVE /18Z-03Z/
CASS-AUDUBON-CRAWFORD-CARROLL-SAC-CALHOUN-POCAHONTAS-HUMBOLDT-PALO
ALTO-KOSSUTH-EMMET.

...WIND CHILL ADVY TONIGHT THROUGH MIDDAY MONDAY /06Z-18Z MONDAY/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA.

...WIND CHILL ADVY TONIGHT THROUGH MONDAY AFTERNOON /06Z-00Z
TUESDAY/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER.

&&

SHORT TERM...BSS
LONG TERM...REV
AVIATION...BSS
Hazardous weather outlook, Dec 13, 3:34 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CST SAT DEC 13 2008

IAZ004>007-015>017-023>028-033>039-044>050-141215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
334 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...ALONG AND NORTH OF HIGHWAY 30.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL READINGS OF 15 TO 25 BELOW ZERO ARE EXPECTED LATE
SUNDAY EVENING THROUGH EARLY MONDAY MORNING. THE EXTREME COLD
READINGS WILL BE A RESULT OF A COMBINATION OF STRONG NORTHWEST
WINDS AND AIR TEMPERATURES THAT DROP BELOW ZERO BY LATE SUNDAY
NIGHT.

A WINTER STORM WILL BRING SNOW TO MUCH OF IOWA TUESDAY INTO
TUESDAY NIGHT. SOME MODERATE ACCUMULATIONS ARE
POSSIBLE...ESPECIALLY TOWARD THE HIGHWAY 30 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ057>062-070>075-081>086-092>097-141215-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
334 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTH OF HIGHWAY 30.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WILL BRING SNOW TO MUCH OF IOWA TUESDAY INTO
TUESDAY NIGHT. SOME MODERATE ACCUMULATIONS ARE POSSIBLE...AND
ISOLATED HEAVY SNOWFALL IS POSSIBLE IN FAR SOUTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV/KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:38 AM CSTWind Chill AdvisoryDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 40 more44 hr

Nearby

Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.